Journal of Mathematics and Statistics

Numerical Ultimate Ruin Probabilities under Interest Force

Juma Kasozi and Jostein Paulsen

DOI : 10.3844/jmssp.2005.246.251

Journal of Mathematics and Statistics

Volume 1, Issue 3

Pages 246-251


This work addresses the issue of ruin of an insurer whose portfolio is exposed to insurance risk arising from the classical surplus process. Availability of a positive interest rate in the financial world forces the insurer to invest into a risk free asset. We derive a linear Volterra integral equation of the second kind and apply an order four Block-by-block method in conjuction with the Simpson rule to solve the Volterra equation for ultimate ruin. This probability is arrived at by taking a linear combination of some two solutions to the Volterra integral equation. The several numerical examples given show that our results are excellent and reliable.


© 2005 Juma Kasozi and Jostein Paulsen. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.